Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

May 10, 2015Wayne County, New York

NWS Buffalo, NY issued this special weather statement at May 10, 2015, 4:14 PM EDT for Wayne County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2015, 4:14 PM EDT (20:14 UTC)
Expired
May 10, 2015, 5:00 PM EDT
In force
46 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The radar

The Ft Drum radar (KTYX), 106 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS81 KBUF 102014
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT SUN MAY 10 2015
 
NYZ004-005-102100-
NORTHERN CAYUGA-WAYNE-
414 PM EDT SUN MAY 10 2015

...A STRONG THUNDERSTORM WILL AFFECT CAYUGA AND EASTERN WAYNE
COUNTIES...

AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYDE...OR 17 MILES
NORTH OF WATERLOO...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...LYONS...CLYDE...CATO...CHIMNEY BLUFFS
STATE PARK...ROSE...HURON...CONQUEST...WOLCOTT...VICTORY...RED
CREEK...NORTH ROSE...SOUTH BUTLER...PORT BAY AND ALTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4302 7696 4318 7710 4328 7693 4330 7690
      4330 7685 4331 7684 4331 7678 4334 7673
      4334 7671 4331 7671 4333 7670 4334 7670
      4336 7668 4315 7655
TIME...MOT...LOC 2013Z 237DEG 16KT 4315 7694 
$$

CHURCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 10, 4:07 PM EDT, 7 minutes earlier.

Area forecast discussion, May 10, 4:07 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
407 PM EDT SUN MAY 10 2015

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL REMAIN NEAR THE AREA TONIGHT THROUGH
MONDAY NIGHT AND ACT AS A PATHWAY FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS. THE FRONT WILL FINALLY SWEEP THROUGH THE AREA TUESDAY
AND BRING AN END TO MOST OF THE RAIN...ALTHOUGH A FEW BRIEF LIGHT
SHOWERS WILL STILL BE POSSIBLE THROUGH WEDNESDAY. WARM AND HUMID
WEATHER WILL PERSIST INTO MONDAY BEFORE DRAMATICALLY COOLER AIR
ARRIVES BEHIND THE FRONT BY MIDWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
CONVECTION HAS BECOME WIDESPREAD IN A ZONE FROM THE WESTERN SOUTHERN
TIER TO JUST SOUTH AND EAST OF BUFFALO...EASTWARD INTO THE GENESEE
VALLEY AND FINGER LAKES THIS AFTERNOON. THESE STORMS ARE FORMING
ALONG AND AHEAD OF A LOW AMPLITUDE SHORTWAVE CROSSING WESTERN NY...
AND ALSO ALONG AN OLD DIFFERENTIAL HEATING BOUNDARY THAT DEVELOPED
EARLIER TODAY ACROSS THE FINGER LAKES. THESE STORMS WILL PRODUCE
LOCALLY HEAVY RAIN AND PERHAPS SOME SMALL HAIL AND GUSTY WINDS. A
SMALL AREA OF TRAINING CONVECTION JUST SOUTH OF ROCHESTER MAY
PRODUCE SOME LOCALIZED FLOODING OVER THE NEXT FEWE HOURS. THIS
CONVECTION WILL MOVE EAST INTO CENTRAL NY THROUGH EARLY EVENING WITH
A TEMPORARY DECREASE IN RAIN COVERAGE FOR OUR AREA BEHIND IT.
ELSEWHERE SPOTTY SHOWERS MAY DEVELOP ACROSS THE SAINT LAWRENCE
VALLEY...BUT A LAKE SHADOW SHOULD KEEP MOST OF THE EASTERN LAKE
ONTARIO REGION DRY. A LAKE SHADOW MAY AGAIN DEVELOP ACROSS THE
NIAGARA FRONTIER BY LATE AFTERNOON FOLLOWING THE PASSAGE OF THE
SHOWERS.

LATER THIS EVENING OUR ATTENTION TURNS TO A MORE WELL DEFINED MID
LEVEL SHORTWAVE SEEN IN WATER VAPOR IMAGERY AND OBJECTIVE RUC
ANALYSIS OVER WESTERN OHIO AND WESTERN LAKE ERIE. CONVECTION IS
EXPANDING IN THE LARGE SCALE ASCENT AHEAD OF THIS FEATURE...AND WILL
SPREAD NORTHEASTWARD ACROSS LAKE ERIE THROUGH THE LATE AFTERNOON AND
EARLY EVENING. THERE IS THE EXPECTED SPREAD IN DEALING WITH THIS
CONVECTION IN VARIOUS MODEL GUIDANCE...BUT A DECENT SIGNAL EXISTS IN
THE 00Z/10 SSEO MESOSCALE ENSEMBLE DATA AND THE NEWER 12Z WRF-ARW
AND TO SOME EXTENT THE OPERATIONAL NAM/GFS RUNS. FOLLOWING A
MESOSCALE MODEL CONSENSUS EXPECT AN AREA OF CONVECTION TO REACH
WESTERN NY DURING THE MID TO LATE EVENING...THEN SPREAD
NORTHEASTWARD ACROSS LAKE ONTARIO AND INTO THE NORTH COUNTRY LATE
TONIGHT. AT THE SAME TIME...A LOW LEVEL BOUNDARY WILL SINK SOUTH
INTO THE AREA WITH SURFACE WINDS BECOMING NORTH TO NORTHEAST. THIS
DIFFERENTIAL TEMPERATURE ADVECTION REGIME WILL ENHANCE ISENTROPIC
UPGLIDE ACROSS THE BOUNDARY AND SUPPORT SOMEWHAT MORE WIDESPREAD
SHOWERS AND EMBEDDED CONVECTION AS THE SHORTWAVE MOVES NORTHEAST
ACROSS THE AREA.

PWAT VALUES REMAIN AT 1.5 INCHES OR HIGHER OVERNIGHT...SO ANY OF THE
STRONGER CONVECTION WILL PRODUCE LOCALLY HEAVY RAINFALL. DRY
ANTECEDENT CONDITIONS AND PROGRESSIVE STORM MOTION SHOULD PRECLUDE
ANY FLOODING CONCERNS. SEVERE WEATHER POTENTIAL REMAINS MINIMAL
GIVEN THE WEAK SHEAR...MARGINAL INSTABILITY...AND POOR DIURNAL
TIMING.

IT WILL REMAIN VERY WARM AND HUMID OVERNIGHT WITH LOWS ONLY IN THE
MID TO UPPER 60S ON THE LAKE PLAINS AND LOWER 60S ACROSS THE
SOUTHERN TIER VALLEYS. THE NORTH COUNTRY WILL DROP INTO THE UPPER
50S BEHIND THE WEAK FRONTAL BOUNDARY.

MONDAY MORNING EXPECT A RELATIVE LULL IN RAIN COVERAGE...ALTHOUGH A
FEW PASSING LIGHT SHOWERS CANNOT BE RULED OUT WITH THE WEAK LOW
LEVEL FRONTAL ZONE DRAPED OVER THE AREA. CONVECTION WILL BREAK OUT
AGAIN DURING THE AFTERNOON WITH DIURNAL DESTABILIZATION. EXPECT THE
BULK OF THE CONVECTION TO INITIALLY ASSOCIATE WITH THE LAKE BREEZE
BOUNDARIES...THEN SPREAD INLAND ACROSS THE GENESEE VALLEY...FINGER
LAKES...AND CENTRAL NY DURING THE MID TO LATE AFTERNOON. RAIN
COVERAGE SHOULD BE LOWEST NORTHEAST OF LAKES ERIE AND ONTARIO
INCLUDING BUFFALO AND WATERTOWN AS LAKE SHADOWS ATTEMPT TO FORM...
ALTHOUGH WITH SOME SYNOPTIC SCALE ASCENT IT MAY NOT REMAIN
COMPLETELY DRY IN THE LAKE SHADOWS.

PWAT VALUES REMAIN GREATER THAN 1.5 INCHES...SO AGAIN ANY STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL. MOST OF THE STORMS WILL REMAIN
PROGRESSIVE ENOUGH TO KEEP ANY FLOODING RISK LOW...ALTHOUGH IF
TRAINING DEVELOPS ALONG LAKE BREEZE BOUNDARIES SOME LOCAL FLOOD RISK
MAY DEVELOP. SEVERE WEATHER POTENTIAL REMAINS LOW...WITH RELATIVELY
WEAK INSTABILITY FEATURING TALL/SKINNY CAPE MORE FAVORABLE FOR HEAVY
RAIN. SHEAR REMAINS RELATIVELY WEAK AS WELL WITH MAX WIND SPEEDS OF
ONLY AROUND 30 KNOTS IN THE LOWEST 20K FEET OF THE COLUMN.

PERIODS OF CLOUD COVER MIXED WITH BREAKS OF SUN SHOULD ALLOW HIGHS
TO REACH THE LOWER 80S IN MOST AREAS MONDAY...WITH ONSHORE FLOW
KEEPING THE LAKESHORES MUCH COOLER. THE NORTH COUNTRY WILL REMAIN
NORTH OF THE STALLED FRONTAL BOUNDARY...WITH TEMPS ONLY IN THE 60S
NEAR THE SAINT LAWRENCE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AFTER SEVERAL DAYS OF ABOVE NORMAL TEMPERATURES AND HUMIDITY WE WILL
SEE A SHARP TURN TO COOLER AND DRIER WEATHER AS AN ARCTIC COLD FRONT
SHIFTS EAST ACROSS WESTERN AND CENTRAL NEW YORK. LOW PRESSURE WILL
BE CENTERED EARLY MONDAY EVENING OVER NORTHERN WISCONSIN WITH THE
FRONT DROPPING SOUTH ACROSS MICHIGAN. STORMS WILL SHIFT EAST ACROSS
LAKE ERIE THEN WESTERN NEW YORK ALONG A PRE-FRONTAL TROUGH AND
50KNOT LOW LEVEL JET. THE ACTUAL FRONT APPEARS TO BE DELAYED BEHIND
THE STORMS BY A FEW HOURS. FORECAST CAPE AND SHEAR VALUES APPEAR TOO
LOW FOR ANY SEVERE THREAT BUT GUSTY WINDS FROM THE LLJ MAY BE PULLED
DOWN BY THE SHOWERS. PWATS AROUND 1.5 INCHES WHICH IS NEAR CLIMO MAX
FOR MID MAY WILL ALSO BRING A THREAT OF HEAVY RAIN WITH THE STORMS.
TEMPERATURES WILL ONLY SLIDE BACK TO AROUND 60 MONDAY NIGHT.

THE TURN TO COLDER WEATHER COMES TUESDAY AS THE ARCTIC FRONT SLIDES
EAST ACROSS THE REGION. 850MB TEMPS WILL SLIDE BACK TO NEAR 0C BY
TUESDAY EVENING AS THE 500MB TROUGH SHIFTS OVER THE LOWER GREAT
LAKES. SURFACE TEMPS NEAR 60F TO START THE DAY WILL DROP TO 50F BY
EVENING THEN 40F TUESDAY NIGHT. THE COOLING TEMPERATURES AND DRIER
AIR ALOFT BEHIND THE FRONT WILL STEEPEN LOW LEVEL LAPSE RATES
ALLOWING GUSTS FROM A 50KT 850MB JET TO MIX TO THE SURFACE.
SUSTAINED WINDS OF 20-30 WITH GUSTS 30-40 WILL BE POSSIBLE.
SCATTERED INSTABILITY SHOWERS MAY ALSO POP UP BEHIND THE FRONT
TUESDAY AND TUESDAY NIGHT.

WEDNESDAY AND WEDNESDAY NIGHT EXPANSIVE ARCTIC SOURCED HIGH PRESSURE
WILL BUILD EAST ACROSS THE GREAT LAKES WITH A NORTH WEST FLOW OF DRY
MODIFIED-ARCTIC AIR CONTINUING TO WORK ACROSS THE FORECAST AREA.
850MB TEMPS OF 0C WHICH IS ABOUT 6 DEGREES BELOW NORMAL WILL KEEP
HIGHS STRUGGLING TO REACH INTO THE 50S DESPITE THE STRONG MAY SUN.
WINDS SHOULD SLACKEN WITH ANOTHER CHANCE OF INLAND DIURNAL SHOWERS
IF ENOUGH SYNOPTIC MOISTURE REMAINS. TEMPERATURES WEDNESDAY NIGHT
WILL SLIP INTO THE 30S AND LOW 40S SO FROST MAY BECOME A CONCERN
WITH CLEAR SKIES AND LIGHT WINDS. THIS HAS BEEN HIGHLIGHTED IN THE
HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE SURFACE HIGH CENTERS OVERHEAD ON THURSDAY WITH ANOTHER COOL DAY
EXPECTED THEN SHIFTS TO THE EAST COAST FRIDAY WITH A SOUTHERLY FLOW
WARMING TEMPERATURES BACK TOWARD NORMAL. ADVECTION OF EVEN WARMER
AND MORE MOIST AIR NEXT WEEKEND BRINGS BACK CHANCES OF SHOWERS LATER
FRIDAY INTO SATURDAY AS GLOBAL MODELS FORECAST A WAVE OF LOW
PRESSURE AND 500MB SHORTWAVE CUTTING EAST ACROSS PENNSYLVANIA.
TEMPERATURES THEN LOOK TO RISE ABOVE NORMAL BY NEXT SUNDAY AS THE
12Z GFS AND ECMWF BOTH SHOW EAST COAST 500MB RIDGING DEVELOPING
AGAIN

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AN AREA OF CONVECTION FROM JUST SOUTH AND EAST OF KBUF INTO THE
SOUTHERN TIER AND EAST INTO THE FINGER LAKES WILL CONTINUE TO MOVE
EAST TOWARDS CENTRAL NY THROUGH EARLY EVENING. ANOTHER BATCH OF
STORMS IS EXPECTED TO DEVELOP OVER OHIO THIS AFTERNOON IN
ASSOCIATION WITH A MID LEVEL DISTURBANCE. THIS AREA OF CONVECTION
WILL REACH WESTERN NY BY MID TO LATE EVENING...THEN MOVE NORTHEAST
ACROSS LAKE ONTARIO TOWARDS THE SAINT LAWRENCE VALLEY OVERNIGHT.

THE TWO BATCHES OF MORE ORGANIZED CONVECTION OUTLINED ABOVE WILL
PRODUCE AREAS OF MVFR CIGS AND MVFR/IFR VSBY FOR BRIEF PERIODS OF
TIME IN THE HEAVIER CELLS OF CONVECTION. OTHERWISE FOR THE REST OF
THE TIME EXPECT MAINLY VFR CIGS/VSBY BETWEEN AREAS OF CONVECTION.
THE ONE EXCEPTION WILL BE LATE TONIGHT AND MONDAY MORNING ACROSS THE
SAINT LAWRENCE VALLEY...INCLUDING KART. A COLD FRONT OVER SOUTHERN
ONTARIO WILL SAG SOUTHWARD...WITH AREAS OF LOW MVFR CIGS DEVELOPING
BEHIND IT.

ON MONDAY EXPECT A RELATIVE LULL IN CONVECTION DURING THE MORNING...
ALTHOUGH A FEW PASSING LIGHT SHOWERS CANNOT BE RULED OUT. EXPECT
MORE CONVECTION DURING THE AFTERNOON WITH THE BULK OF IT FORMING
ALONG AND INLAND OF THE LAKE BREEZE BOUNDARIES. THESE STORMS WILL
PRODUCE AREAS OF BRIEF MVFR/IFR SIMILAR TO TODAY...WITH MAINLY VFR
BETWEEN THE MORE ORGANIZED AREAS OF CONVECTION.

OUTLOOK...
MONDAY NIGHT...VFR WITH BRIEF MVFR/IFR IN SCATTERED SHOWERS AND
THUNDERSTORMS.
TUESDAY AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF A SHOWER.
THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
WINDS WILL REMAIN RELATIVELY LIGHT INTO MONDAY ON BOTH LAKES AS A
WARM AIRMASS AND RELATIVELY WEAK PRESSURE GRADIENT REMAINS IN PLACE.
ANY SCATTERED THUNDERSTORMS WHICH CROSS THE AREA WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES.

A COLD FRONT WILL CROSS THE AREA LATE MONDAY NIGHT AND TUESDAY.
BEHIND THIS FRONT MUCH COOLER AIR WILL SURGE INTO THE LOWER LAKES
WITH A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY
THROUGH WEDNESDAY AS WINDS INCREASE ALONG AND BEHIND THE COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, May 10, 4:06 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EDT SUN MAY 10 2015

NYZ001>008-010>014-019>021-085-112015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
406 PM EDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS WILL CONTINUE THIS
EVENING THROUGH TONIGHT. SOME STORMS MAY CONTAIN HEAVY RAINFALL
WHICH COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS WILL CONTINUE MONDAY AND
MONDAY NIGHT. SOME STORMS MAY CONTAIN HEAVY RAINFALL WHICH COULD
LEAD TO LOCALIZED FLOODING.

AN ARCTIC AIRMASS WILL ARRIVE TUESDAY INTO WEDNESDAY WITH
POTENTIAL FOR TEMPERATURES TO DIP INTO THE 30S WEDNESDAY NIGHT.
FROST MAY DEVELOP WITH CLEAR SKIES AND LIGHT WINDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-112015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
406 PM EDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH/HITCHCOCK

In the hours before

Special weather statement, May 10, 3:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT SUN MAY 10 2015

NYZ011>013-101945-
LIVINGSTON-WYOMING-GENESEE-
310 PM EDT SUN MAY 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON...
SOUTHEASTERN GENESEE AND NORTHEASTERN WYOMING COUNTIES...

AT 309 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARSAW OR 11 MILES
SOUTH OF BATAVIA...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LE ROY...WARSAW...ATTICA...PAVILION...YORK...COVINGTON...WYOMING...
BETHANY CENTER...EAST BETHANY AND DALE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4287 7829 4302 7793 4282 7781 4274 7821
TIME...MOT...LOC 1909Z 248DEG 29KT 4283 7815

REYNOLDS
Special weather statement, May 10, 3:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT SUN MAY 10 2015

NYZ003-013-014-102015-
ONTARIO-LIVINGSTON-MONROE-
328 PM EDT SUN MAY 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO...
NORTHEASTERN LIVINGSTON AND SOUTHEASTERN MONROE COUNTIES...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR AVON OR 9 MILES
NORTHEAST OF GENESEO...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AVON...VICTOR...HONEOYE FALLS...LIMA...BLOOMFIELD...MENDON...EAST
BLOOMFIELD...RUSH...WEST BLOOMFIELD...LIVONIA...PITTSFORD...IONIA...
HOLCOMB...LAKEVILLE...FISHERS AND SOUTH LIMA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 8 AND 11.
 INTERSTATE 90 NEAR EXIT 45.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4278 7773 4290 7786 4311 7751 4292 7731
TIME...MOT...LOC 1927Z 230DEG 21KT 4289 7769

REYNOLDS
Special weather statement, May 10, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT SUN MAY 10 2015

NYZ004-005-102100-
NORTHERN CAYUGA-WAYNE-
414 PM EDT SUN MAY 10 2015

...A STRONG THUNDERSTORM WILL AFFECT CAYUGA AND EASTERN WAYNE
COUNTIES...

AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYDE...OR 17 MILES
NORTH OF WATERLOO...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...LYONS...CLYDE...CATO...CHIMNEY BLUFFS
STATE PARK...ROSE...HURON...CONQUEST...WOLCOTT...VICTORY...RED
CREEK...NORTH ROSE...SOUTH BUTLER...PORT BAY AND ALTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4302 7696 4318 7710 4328 7693 4330 7690
      4330 7685 4331 7684 4331 7678 4334 7673
      4334 7671 4331 7671 4333 7670 4334 7670
      4336 7668 4315 7655
TIME...MOT...LOC 2013Z 237DEG 16KT 4315 7694

CHURCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:10 PM EDTSpecial Weather StatementBUFGenesee35 min
May 10, 3:28 PM EDTSpecial Weather StatementBUFOntario47 min
May 10, 3:58 PM EDTFlash Flood WarningBUFLivingston, Monroe3 hr
May 10, 4:45 PM EDTSevere Thunderstorm WarningBUFOntario30 min
May 10, 6:04 PM EDTSpecial Weather StatementBUFChautauqua41 min
May 10, 6:54 PM EDTAreal Flood WarningBUFLivingston3 hr

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.